Fleicanide as pill in the pocket

I had an ablation December 2014 with good effect only had one minor episode of AF in August. I haven't been feeling great recently, felt agitated and shaky and last night pulse started to race at about 100 and was normal rhythm until this morning when I feel AF kicked in. Still feel some slight irregularity but don't know whether to ride it out and hope it goes of its own accord or take the fleicanide I've been given as pill in the pocket. I was not really given any guidelines by my EP on how much to take and when. On the tablet container it says take 2 100mgs tablets of fleicanide when required. I am on 5mgs bisoprolol and warfarin. I notice some people on this forum take 1 tablet then if it's not effective another one a few hours later. I would appreciate any advice from people that use it as a pill in the pocket.

Thanks

4 Replies

oldestnewest
  • Max dose in any 24 hour period is 300mg. When I had PIP it was 300mg all at once and nothing for another day but do what the packet tells you would be my advice. Make sure that you Do NOT take any more for a day afterwards.

  • I wait until I am sure that the AF is established. It is best taken on an empty stomach so nothing to eat. Then I take 100. So far the AF has ended within about 2 hrs. If it doesn't then I would take another 100.

    Never go anywhere without a few flecainide tablets. On the odd occasion, when I needed to be Ok, I have taken a tablet when I thought AF was about to start.

  • I was told to take 300mg all in one go - but no more as it is the maximum dose and always on an empty stomach. Having said that the worst that will happen is that you will have nausea and vomiting if you take it with food in your stomach.

    I found the earlier I took it the better it worked and the sooner I felt better so always used at the first signs of AF but not tachycardia as that didn't always go into AF and sometimes after ablation you can get a series of eptopics which can feel similar to AF so I always took an Alivecor reading first to ensure it was AF because Flec is a very toxic drug and like most drugs can give you the symptoms you take the drug of so can give you arrythmias.

    If in any doubt contact your EP, medical adviser - arrythmia nurse or GP.

    Hope you have an AF free Christmas.

  • A private consultation at Papworth, Cambridge. In my case she noted that I had a lot of experience of flec and Bisoprolol. I was not taking either of them. She preferred me to take biso regularly, but I prefer not to. She said, usually PIP = Flec (or something else), AND people are on biso, therefore flec only. But since I was not on biso, my PIP was Flec (50mg) + Biso (2.5mg). Note, I am well known to react well to small doses.

    I am learning what to take. I believe in acting swiftly, within minutes. If the heart rate is around 100 sitting, and does not come down in 5 minutes, then consider Biso. If the heart generally feels heavy -- not the light irregularities, then take Flec. Since I know that tachycardia is a possible trigger, I do the vagal manovers, within 5 minutes of sensing it. If that fails after say 15 min, then take Biso. Basically, I want to help the heart not to get stuck in a rut.

    The advantage of Biso and Flec is that they are both quickly absorbed and fast acting.

You may also like...